MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 7X40ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 7X40ML; STENT, ILIAC
Catalog Number C07040ML
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17691198 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a smart control stent was attempted to be delivered to the lesion, however it could not cross.There was no reported patient injury.It was replaced with a new non-cordis stent and it was implanted without any issues.Two smart stents were implanted in the left iliac artery and the procedure was completed.The lesion was the left iliac artery and the left superficial femoral artery with severe calcification.An approach was made from the right common femoral artery.A non-cordis balloon catheter was inflated as a pre-dilation.When the smart control stent was unable to cross, the physician removed it and tried to cross it again after a second pre dilation with the nse balloon catheter.But the same issue occurred again.It was confirmed that there was some gap between its outer sheath and its distal tip.
 
Additional Manufacturer Narrative
During a left iliac artery and left superficial femoral artery stenting procedure, a smart control stent was attempted to be delivered to the lesion, however it could not cross.There was difficulty advancing the stent delivery system (sds) over the guidewire or embolic protection device.The smart control locking pin was in place during advancement towards the lesion.The handle of the smart control sds was held flat and straight outside the patient.When the smart control stent was unable to cross, the physician removed it and tried to cross it again after a second pre-dilation with the balloon catheter.But the same issue occurred.When the physician removed the smart control the first time to try crossing the lesion again, there was nothing unusual noted to the device.However, it was confirmed that there was some gap between its outer sheath and its distal tip when it was removed a second time.The stent did not deploy prematurely.There was no reported patient injury.The smart control stent was replaced with a new non-cordis stent and it was implanted without any issues.Two smart stents were ultimately implanted in the left iliac artery and the procedure was completed.The product was stored and handled according the instructions for use (ifu).The product inspected and prepped according to the ifu.There was nothing unusual or noted damages about the stent delivery system prior to use.The device was prepped in the tray.When removed from the tray, the stent was still constrained within the outer member/sheath.There was no difficulty encountered flushing the stent delivery system (sds).The lesion is the left iliac artery and the left superficial femoral artery with severe calcification.Vessel tortuosity and angulation are moderate.The vessel was 99 percent stenosed.The target lesion vessel diameter is approximately 6 mm and the length is 3 cm.The diameter of the unconstrained stent was sized 1-2 mm larger than the vessel diameter.An approach was made from the right common femoral artery.A non-cordis balloon catheter was inflated as a pre-dilation.The percentage of stenosis after pre-dilation is zero percent.The stent delivery system did not pass through any acute bends.A contralateral cross-over approach was taken for the delivery of the smart sds.There was difficulty encountered while advancing/tracking the sds towards the lesion.No unusual force used at any time during the procedure.No other information was reported.The device was not returned for analysis.A product history record (phr) review of lot 17691198 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿stent delivery system (sds)-ses failure to cross¿ and ¿stent delivery system (sds)-ses deployment difficulty - partial deployment¿ could not be confirmed since the device was not returned for analysis and procedural films were not received.Procedural factors such as difficulty tracking the device towards the lesion may have contributed to the reported events.Per the procedural steps in the instructions for use (ifu), which is not intended as a mitigation, ¿wheniintroducing the stent delivery system, ensure locking pin is still in place.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn, and another system should be used.Caution: always use an introducer sheath for the implant procedure, to protect puncture site.An introducer sheath of a 6f (2.0 mm) or larger size is recommended.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 7X40ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key8157826
Report Number9616099-2018-02581
Device Sequence Number2262070
Product Code NIO
UDI-Device Identifier20705032023792
UDI-Public20705032023792
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberC07040ML
Device Lot Number17691198
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.0*40 NSE, GOODMAN BALLOON CATHETER; INNOVA, BOSTON SCIENTIFIC